Alert archive / Pennsylvania / Flash Flood Warnings in 2001
Flash Flood Warning 12, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 16, 2001, 6:25 PM EDT for Juniata County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2001, 6:25 PM EDT (22:25 UTC)
- Expired
- Jun 16, 2001, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Juniata County, PA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 596 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCTP 162227 FFWCTP PAC067-170115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 625 PM EDT SAT JUN 16 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * FLASH FLOOD WARNING FOR... JUNIATA COUNTY IN PENNSYLVANIA * UNTIL 915 PM EDT. * AT 615 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAINFALL THAT HAS BEEN STATIONARY OVER SOUTHERN AND CENTRAL JUNIATA COUNTY SINCE 530 PM. DOPPLER RADAR IN STATE COLLEGE ESTIMATES THAT BETWEEN TWO AND THREE INCHES OF RAIN HAS FALLEN IN SOUTHERN AND CENTRAL JUNIATA COUNTY. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL LIKELY CAUSE FLASH FLOODING ALONG THE TUSCARORA CREEK AND IN ADJACENT COMMUNITIES LIKE SPRUCE CREEK...HONEY CREEK...PORT ROYAL AND WALNUT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDZONED. MOVE TO HIGHER GROUND. SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT ROADS AND FLOODING NEARBY LOW AREAS. $$ LAT...LON 4074 7720 4045 7741 4036 7771 4060 7757 DANGELO/DEVOIR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:00 PM EDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 16, 2:00 PM EDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 200 PM EDT SAT JUN 16 2001 ...WORK ZONES BY 345 PM... ...ZONES BY 4 PM... ...CHANGES... NOT MANY CHANGES...CURRENT WATCH AREA LOOKS GOOD. WILL MOST LIKELY PUT DRY WEATHER IN FOR SAT. ...DISC... ...SHORT TERM... REMAINS OF OLD CIRCULATION CENTER JUST OFF VA COAST...SYSTEM MOVING LIKE A SLUG NOW. BLOCKING RIDGE TO THE NE OF CONCERN. GOOD NEWS IS THAT THE REMAINS OF THE STRONG FRONT STILL MOVING ALONG AT A DECENT PACE. STILL CONCERN THAT SOME HEAVY RAIN COULD FALL TODAY...AS IT WILL TAKE AT A LEAST A FEW HOURS FOR FRONT TO MOVE ACROSS. ALSO COLDEST TOPS FORMING TO THE NORTH OF THE OLD CIRCULATION CENTER...AND FRONT MOVING IN AT TIME OF MAX HEATING. WOULD EXPECT MOST AREAS TO GET GENERAL SOAKING RAIN OF 1 TO 2 INCHES...WITH HIGHER AMTS IN SOME SPOTS. WITH A FEW SPOTS STILL DRY FROM EARLY MAY...SHOULD ALLOW THE CORN ETC TO TAKE OFF. WATCH AREA LOOKS GOOD. HIGH DEWPOINTS IN PLACE AGAINST ALLEGANY FRONT. MAIN CONCERN WOULD BE AREAS JUST N AND W OF WATCH AREA THAT SEE AN ISOLATED CORE DUMPER...GIVEN AREA OF BETTER HEATING...BUT WILL HOLD OFF ON EXPANDING WATCH AREA FOR NOW. ...LONG TERM... SLIGHTLY DRIER AIR...BUT NOTHING REAL COOL. COMING UP ON THE FIRST DAY OF SUMMER. MAYBE A TAD COOLER BY LATE WEEK...WILL GO WITH DRY WX FOR NOW FOR SAT...BUT IF MEAN TROUGH TRIES TO BUILD| BACK IN...COULD BE WET. .CTP...FLASH FLOOD WATCH FOR THIS EVENING FOR MID AND LOWER SUSQ VALLEY. MARTIN
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:53 PM EDT | Flash Flood Warning | CTP | Huntingdon | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.